MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
During the placing of a gastrostomy tube, the doctor had to place anchors in order to attach the stomach wall to the abdominal wall.After the anchor insertion, the radiologist pulled the suture for approach to the stomach from the abdominal wall, but the suture broke.There were no consequences for the patient because the anchors followed the digestive path once released.There was a significant loss of time for the operator and the operator had to use another anchor set to continue the procedure.
 
Additional Manufacturer Narrative
Investigation/evaluation: no images or devices were returned.However, during the course of the investigation, a review of the complaint history, device history record, instructions for use (ifu), quality control, and drawings was conducted.This complaint is the only complaint reported against lot 6174983.There is no evidence to suggest that the device was not manufactured to specification.Without return of the complaint device we are unable to draw a conclusion as to the root cause of this event.The device is shipped with ifu which states the proper warnings, precautions and instructions for use.We will continue to monitor for similar complaints and have notified the appropriate internal personnel.Per the conclusion of a quality engineering risk assessment, no further action is required.
 
Event or Problem Description

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5581468
Report Number1820334-2016-00168
Device Sequence Number13552608
Product Code FGE
UDI-Device Identifier00827002355699
UDI-Public(01)00827002355699(17)180902(10)6174983
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/18/2016
Device Age8 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/15/2016
Supplement Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;